MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® SILICONE COATED FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® SILICONE COATED FOLEY CATHETER
Model Number 0165V18S
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter balloon did not inflate.The customer stated that no urine returned, and the tip was broken.
 
Event or Problem Description
It was reported that the foley catheter balloon did not inflate.The customer stated that no urine returned, and the tip was broken.Per follow-up via phone on (b)(6) 2022, it was stated that the 21 products total were sent back by customer.No impact to the customer involved.
 
Additional Manufacturer Narrative
The reported event was inconclusive since sample condition was poor.It is unknown whether the device had met relevant specifications.The product was used for patient treatment or diagnosis.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be pinched lumen.Visual evaluation of the returned sample noted one opened (without original packaging), 20 unopened and 1 opened 2-way catheter from 2 box sets.Evaluation is on the opened catheter.Visual inspection noted that the balloon part of the catheter was broken into almost 2 separate parts but a small piece of silicone was keeping it together.Since the balloon was broken, it is unable to be further tested for flow rate of balloon inflation and deflation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿[warnings].Method for use: do not inflate the balloon in the urethra.[the urethra may be injured.].Do not pull the catheter hard.[the bladder/urethra may be injured.].Applicable patients with delirium who might pull out catheter [when patient tugs at catheter unconsciously, the bladder and urethra may be damaged.].[contraindications]: method for use: do not reuse.Do not resterilize.This device contains 10% povidone-iodine.For patients with past history of allergic hypersensitivity to povidone-iodine or iodine, consider using alternative disinfectants.Be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.].Do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.].Applicable patients with known allergy to silver coated catheter.¿.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® SILICONE COATED FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14852649
Report Number1018233-2022-04993
Device Sequence Number11970156
Product Code EZC
UDI-Device Identifier00801741039409
UDI-Public(01)00801741039409
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0165V18S
Device Catalogue Number0165V18S
Device Lot NumberNGGP0183
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown